Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 235, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Nov 14, 2011, 2:23 PM EST for 4 counties in Indiana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 14, 2011, 2:23 PM EST (19:23 UTC)
- Expired
- Nov 14, 2011, 3:15 PM EST
- In force
- 52 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Fulton County, IN, Kosciusko County, IN, Miami County, IN, Wabash County, IN
The radar
The Northern Indiana radar (KIWX), 46 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 14, 12:41 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.4 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1725 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
993
WUUS53 KIWX 141923
SVRIWX
INC049-085-103-169-142015-
/O.NEW.KIWX.SV.W.0235.111114T1923Z-111114T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
223 PM EST MON NOV 14 2011
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MIAMI COUNTY IN NORTH CENTRAL INDIANA...
NORTHERN WABASH COUNTY IN NORTH CENTRAL INDIANA...
SOUTHERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA...
SOUTHERN FULTON COUNTY IN NORTH CENTRAL INDIANA...
* UNTIL 315 PM EST
* AT 220 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM
WAS LOCATED 6 MILES SOUTHWEST OF ROCHESTER...AND MOVING EAST AT 55
MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
AKRON...
NORTH MANCHESTER...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
GILEAD...BEAVER DAM...SEVASTOPOL...DISKO...BEAVER DAM LAKE...SILVER
LAKE...CLAYPOOL...IJAMSVILLE...LAKETON...PACKERTON...LIBERTY MILLS
AND SIDNEY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST MONDAY EVENING FOR
NORTHERN INDIANA AND NORTHWESTERN OHIO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS SEVERE
THUNDERSTORM. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE
OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4105 8639 4107 8639 4118 8569 4101 8569
4101 8568 4096 8567 4092 8640
TIME...MOT...LOC 1923Z 263DEG 46KT 4099 8619
WIND...HAIL 60MPH 1.50IN
$$
FISHER2 follow-up statements
427
WWUS53 KIWX 141950
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
250 PM EST MON NOV 14 2011
INC049-085-103-169-142015-
/O.CON.KIWX.SV.W.0235.000000T0000Z-111114T2015Z/
FULTON IN-KOSCIUSKO IN-WABASH IN-MIAMI IN-
250 PM EST MON NOV 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EST
FOR NORTHWESTERN MIAMI...NORTHERN WABASH...SOUTHERN KOSCIUSKO AND
SOUTHEASTERN FULTON COUNTIES...
AT 246 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED NEAR NORTH MANCHESTER...AND MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
MACY...AKRON...GILEAD...DISKO...NORTH MANCHESTER.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST MONDAY EVENING FOR
NORTHERN INDIANA AND NORTHWESTERN OHIO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. DOPPLER RADAR
HAS INDICATED SOME WEAK ROTATION WITHIN THIS SEVERE THUNDERSTORM.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY
IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4104 8624 4111 8614 4118 8569 4101 8569
4101 8568 4096 8567 4092 8640
TIME...MOT...LOC 1950Z 263DEG 46KT 4103 8574
WIND...HAIL 60MPH 1.00IN
$$
FISHER546
WWUS53 KIWX 141956 CCA
SVSIWX
SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
250 PM EST MON NOV 14 2011
INC049-085-103-169-142015-
/O.COR.KIWX.SV.W.0235.000000T0000Z-111114T2015Z/
FULTON IN-KOSCIUSKO IN-WABASH IN-MIAMI IN-
250 PM EST MON NOV 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EST
FOR NORTHWESTERN MIAMI...NORTHERN WABASH...SOUTHERN KOSCIUSKO AND
SOUTHEASTERN FULTON COUNTIES...
AT 246 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED 5 MILES SOUTHWEST OF AKRON...OR ABOUT 9 MILES SOUTHEAST OF
ROCHESTER...AND MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
NORTH MANCHESTER...BEAVER DAM LAKE...DISKO...SILVER LAKE...
CLAYPOOL...IJAMSVILLE...LAKETON...PACKERTON...LIBERTY MILLS AND
SIDNEY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST MONDAY EVENING FOR
NORTHERN INDIANA AND NORTHWESTERN OHIO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. DOPPLER RADAR
HAS INDICATED SOME WEAK ROTATION WITHIN THIS SEVERE THUNDERSTORM.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY
IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4104 8624 4111 8614 4118 8569 4101 8569
4101 8568 4096 8567 4092 8640
TIME...MOT...LOC 1950Z 264DEG 53KT 4098 8599
WIND...HAIL 60MPH 1.00IN
$$
FISHERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 14, 1:26 PM EST, 57 minutes earlier.
Area forecast discussion, Nov 14, 1:26 PM EST, 57 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE NORTHERN INDIANA 126 PM EST MON NOV 14 2011 .AVIATION... 18Z TAFS...WARM FRONTAL BOUNDARY JUST TO THE SOUTH OF TERMINALS WILL CONTINUE TO LIFT SLIGHTLY NORTHWARD THROUGH THE REMAINDER OF THE AFTERNOON. LATEST SFC OBSERVATIONS INDICATING WARM FRONT HAS REACHED KFWA WITH WINDS NOW SOUTHERLY AND GUSTING TO AROUND 20 KNOTS. THIS SHARP FRONTAL BOUNDARY WILL INTERACT WITH AN APPROACHING UPPER LEVEL TROUGH TO PRODUCE WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS NORTHERN INDIANA THIS AFTERNOON. THE PRIMARY INSTABILITY AXIS WILL SET UP FROM EAST CENTRAL ILLINOIS INTO NORTHEAST INDIANA WITH KFWA MARKING THE NORTHERN FRINGE OF THIS GREATER INSTABILITY. WHILE THUNDER MAY BE MORE ISOLD OR SCT AT KSBN...BEST POTENTIAL FOR THUNDER AT KSBN SHOULD BE OVER THE NEXT HOUR OR TWO. WITH STRONG BACKGROUND WIND SHEAR AND PLACEMENT OF INSTABILITY...STORMS WILL LIKELY BE STRONG/SEVERE AND DID INDICATE WIND GUSTS OF 45 TO 50 KNOTS IN TEMPO TSRA GROUP FOR FWA. THREAT OF PRECIP SHOULD END AT EARLY THIS EVENING AS COLD FRONT TRACKS EASTWARD THROUGH THE AREA. CONFIDENCE IN WINDS DIMINISHES LATE THIS AFTERNOON WITH UNCERTAINTY AS TO EXACT PLACEMENT OF WARM FRONTAL BOUNDARY...BUT WINDS SHOULD EVENTUALLY FAVOR SOUTHWEST LATER TONIGHT BEHIND THE COLD FRONT AS ANOTHER TROUGH OF LOW PRESSURE TRACKS ACROSS THE NORTHERN GREAT LAKES. && .PREV DISCUSSION... /ISSUED 1105 AM EST MON NOV 14 2011/ UPDATE... CONVECTIVE/SEVERE POTENTIAL WILL CONTINUE TO BE THE MAIN FORECAST FOCUS FOR THE NEAR TERM. SURFACE WARM FRONTAL BOUNDARY CONTINUES TO SLOWLY CREEP NORTHWARD LATE THIS MORNING AND EXTENDS FROM EAST CENTRAL ILLINOIS INTO EAST CENTRAL INDIANA AT 15Z. SHARP THERMAL/MOISTURE GRADIENT IN ASSOCIATION WITH THIS WARM FRONT WITH TEMP/DEW POINT KFWA OF 48/46 AT KFWA AND KIND OF 66/59. SOME ADDITIONAL NORTHWARD MOVEMENT OF THIS WARM FRONT IS EXPECTED THROUGH THE EARLY TO MID AFTERNOON HOURS. A STRONG SOUTHWESTERLY LOW LEVEL JET WILL CONTINUE TO TRANSPORT UNSEASONABLY MOIST LOW LEVEL AIR NORTHWARD ACROSS APPROXIMATELY SOUTHEAST HALF OF THE FORECAST AREA THIS AFTERNOON. ALREADY BEGINNING TO SEE UPSWING IN ELEVATED CONVECTIVE ACTIVITY NORTH OF THIS WARM FRONT ACROSS SOUTHERN HALF OF FORECAST AREA THIS MORNING. SOME FAIRLY IMPRESSIVE ELEVATED CORES AND A FEW REPORTS OF SOME SMALL HAIL HAVE BEEN RECEIVED. AS THIS BAND OF SHOWERS CONTINUES TO LIFT NORTHWARD LATE THIS MORNING...EXPECTING SOME WEAKENING TREND AS THESE CELLS MOVE AWAY FROM BETTER LOWER BASED INSTABILITY ACROSS THE SOUTH. HOWEVER...LARGE SCALE FORCING SHOULD INCREASE AGAIN THIS AFTERNOON AS A VORT MAX EVIDENT IN WATER VAPOR IMAGERY ACROSS NWRN MO/IOWA SWINGS INTO THE SOUTHERN GREAT LAKES REGION. LARGE SCALE FORCING WILL ALSO BE AIDED BY STRONG UPPER LEVEL DVG IN RIGHT ENTRANCE REGION OF A VERY STRONG 150 KNOT JET CORE OVERHEAD. DISCRETE STORM DEVELOPMENT IS POSSIBLE ALONG AND AHEAD OF ASSOCIATED COLD FRONT LATER THIS AFTERNOON...AND DESPITE WEAK INSTABILITY...0 TO 6 KM SHEAR ON THE ORDER OF 80 TO 90 KNOTS WILL RESULT IN A CONCERN FOR LOW TOPPED SUPERCELLS...PARTICULARLY ACROSS SOUTHEASTERN THIRD OF THE AREA WHERE SFC BASED INSTABILITY IS EXPECTED. STRONG WIND FIELD SHOULD ALSO ENHANCE WIND POTENTIAL WITH SMALLER SCALE BOWING SEGMENTS POSSIBLE THIS AFTERNOON. GENEARL NATURE OF MORNING FORECAST IS STILL INTACT WITH HAIL...WIND...ISOLATED TORNADO THREAT ACROSS SERN HALF...AND SVR PROBABILITIES DIMINISHING ACROSS APPROX NWRN THIRD OF THE AREA. PREV DISCUSSION... /ISSUED 418 AM EST MON NOV 14 2011/ SHORT TERM.../TODAY THROUGH TUESDAY NIGHT/ SHRTWV MOVG RAPIDLY EAST ACROSS THE CENTRAL PLAINS THIS MORNING IN BASE OF BROAD TROF OVER CENTRAL NOAM. STRENGTHENING/BACKING LLJ AHEAD OF THIS FEATURE ACROSS MO WAS RESULTING IN LOW LEVEL ISENT LIFT OVER CENTRAL IL/IN CAUSING SCT SHOWERS/TSTMS IN THIS AREA. SFC LOW EXPECTED TO GRADUALLY STRENGTHEN AS IT MOVES ENE ALONG THE STALLED OUT FRONTAL BOUNDARY WHICH EXTENDED FROM WRN LAKE ERIE WSW INTO MO. SOME NORTHWARD MOVEMENT OF THE STALLED FRONTAL BOUNDARY LIKELY AHEAD OF THE WAVE TODAY WHICH SHOULD RESULT IN HIGH TEMPS IN THE L-M60S ACROSS THE SE 1/2 OF THE CWA AND IN THE M50S NW. DWPTS IN U50S/L60S SOUTH OF THE FRONT OVER SE MO/SRN IL EXPECTED TO ADVECT NORTHWARD INTO SERN PORTION OF CWA. THIS SHOULD ALLOW FOR WK SFC BASED INSTABILITY TO DEVELOP IN THIS AREA WITH CAPES AROUND 500J/KG. STRONG WIND FIELDS AND LOW LEVEL/DEEP LAYER SHEAR SUGGESTS LOW TOPPED SUPERCELLS AND BOWING LINE SEGMENTS ARE PSBL WITH THE CONVECTION OVER SERN PORTION OF THE CWA THIS AFTN. EXPANDED SLIGHT CHANCE OF TSTMS TO REMAINDER OF THE CWA WHERE SOME ELEVATED INSTABILITY IS EXPECTED AND ADDED POTENTIAL FOR SVR STORMS TO GRIDS/HWO ACROSS THE SE THIS AFTN. WAVE WILL LIFT NE OF THE AREA THIS EVE PUSHING CDFNT SE OF THE CWA. DECREASING CLOUDINESS EXPECTED ACROSS THE AREA BEHIND THE FRONT THIS EVE... HWVR WITH WSWLY FLOW ALOFT CONTG...CIRRUS SHIELD WILL LIKELY PERSIST ACROSS THE SERN PORTION OF THE CWA WHICH SHOULD LIMIT TEMP FALLS THERE DESPITE RIDGING AND LIGHTER WINDS MOVG INTO THE AREA. LOWS EXPECTED TO RANGE FROM THE U30S NW TO THE U40S SE. BY TUE CLOSED LOW OVER BAJA IS EXPECTED TO GET DRAWN EASTWARD TO ERN TX WHERE IT WILL BE IN THE PROCESS OF SHEARING OUT IN THE PRESENCE OF THE STRONGER WESTERLIES ASSOCIATED WITH BROAD CENTRAL NOAM TROF WHICH SHOULD BE DIGGING/AMPLIFYING ACROSS THE NRN PLAINS. SRN SYSTEM WILL LIKELY CAUSE OLD FRONTAL BOUNDARY TO AGAIN BECOME ACTIVE WITH SHOWERS AND TSTMS BUT EXPECT THIS PRECIP TO REMAIN S-SE OF OUR CWA. RATHER STRONG SFC CDFNT ASSOCIATED WITH SHRTWV DIGGING INTO THE NRN PLAINS TUE AND PROGRESSING INTO THE UPR GRTLKS TUE NGT IS EXPECTED TO MOVE ACROSS OUR CWA TUE EVE. GIVEN LACK OF MOISTURE AND STRONGER FORCING ASSOCIATED WITH THIS SYSTEM REMAINING TO OUR NORTH... FCST DRY CONDITIONS TO CONT TUE NGT IN OUR AREA. CAA BEHIND TODAY'S WAVE SHOULD BE SHORT LIVED AS WAA DEVELOPS AHEAD OF THE FRONT TUE ALLOWING HIGHS AGAIN WELL ABOVE NORMAL IN THE U50S/L60S. RATHER STRONG CAA TUE NIGHT SHOULD ALLOW TEMPS TO FALL INTO THE M30S WITH DRY AIRMASS MOVG INTO THE AREA CLEARING SKIES EVEN DOWNWIND OF LAKE MICHIGAN DESPITE SOME WK LAKE INDUCED INSTABILITY. LONG TERM... WEDNESDAY THROUGH SUNDAY...A VERY CHILLY AIRMASS WILL BE MOVING INTO THE FORECAST AREA AT THE START OF THIS PERIOD. FOR THIS PACKAGE...HAVE BLENDED THE GFS AND THE ECMWF. THESE MODELS GENERALLY WERE TRENDING A LITTLE SLOWER WITH THE ARRIVAL OF THE COLD AIR. THE GFS MEX IS 5 DEGREES WARMER WITH THE LOW WEDNESDAY NIGHT...COMPARED 24F WITH 29F ON THE 14/00Z RUN. THE GFS MEX LOW OF 25F THURSDAY NIGHT LOOKS TOO COLD GIVEN HOW FAST WARM AIR ADVECTION INCREASES. KEPT LOWS THURSDAY NIGHT AROUND 30F...IN LINE WITH THE CANADIAN EPSGRAMS...WITH A BULK OF THEIR LOWS CLOSE TO 30 DEGREES. AS FOR PRECIPITATION...LOW LEVEL THICKNESSES SUPPORT ALL SNOW INTO THURSDAY. GIVEN A VERY MARGINAL LAKE EFFECT FETCH...KEPT A CHANCE FOR SNOW OVER JUST FAR NORTHERN BERRIEN COUNTY WEDNESDAY INTO WEDNESDAY NIGHT. OTHERWISE...WARM AIR ADVECTION WILL INCREASE FRIDAY...WITH SOME MOISTURE RETURNING SATURDAY. IT LOOKS LIKE THE BEST CHANCE FOR RAIN WILL BE SATURDAY NIGHT GIVEN THE ANTICIPATED COLD FRONT PASSAGE WITH LOW LEVEL CONVERGENCE. HAVE ADJUSTED RAIN CHANCES IN THIS REGARD AFTER NWS OFFICE COORDINATION. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...JT LONG TERM...SKIPPER AVIATION...MARSILI UPDATE...MARSILI
Hazardous weather outlook, Nov 14, 10:34 AM EST, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 1034 AM EST MON NOV 14 2011 INZ008-009-013-015>018-020-022>027-032>034-OHZ001-002-004-005-015- 016-024-025-151545- NOBLE-DE KALB-PULASKI-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE- CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...KENDALLVILLE...LIGONIER...AUBURN... GARRETT...WINAMAC...FRANCESVILLE...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...BRYAN... WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP... OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 1034 AM EST MON NOV 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY...WITH THE GREATER COVERAGE THIS AFTERNOON. SOME OF THE STORMS COULD BE SEVERE THIS LATE THIS MORNING INTO THIS AFTERNOON...GENERALLY ALONG AND SOUTH OF ROUTE 24. DAMAGING WIND...LARGE HAIL...AND ISOLATED TORNADOES ARE THE MAIN SEVERE WEATHER THREATS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH THE STRONGER THUNDERSTORMS. THE THREAT OF SEVERE WEATHER SHOULD DIMINISH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003>007-012-014-MIZ081-151545- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-STARKE-MARSHALL- HILLSDALE- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KNOX... NORTH JUDSON...PLYMOUTH...BREMEN...HILLSDALE 1034 AM EST MON NOV 14 2011 /934 AM CST MON NOV 14 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE WITH LARGE HAIL AND ISOLATED DAMAGING WINDS AS THE MAIN THREATS. THE THREAT OF SEVERE WEATHER WILL END BY EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX MIZ077>080-151545- BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH- INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS... COLDWATER 1034 AM EST MON NOV 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE THIS AFTERNOON. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-151545- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1034 AM EST MON NOV 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE MUCH OF THIS PERIOD. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Nov 14, 9:52 AM EST, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
952 AM EST MON NOV 14 2011
INZ023>025-032-141515-
GRANT IN-HUNTINGTON IN-MIAMI IN-WABASH IN-
952 AM EST MON NOV 14 2011
AT 947 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF SWEETSER...OR 11 MILES SOUTHEAST
OF GRISSOM AFB...MOVING NORTHEAST AT 60 MPH.
ONE HALF INCH DIAMETER HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING
AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MARION AND LA FONTAINE...
VAN BUREN...
JALAPA...
BANQUO...HANFIELD AND LAKE WOOD...
LANCASTER...PLEASANT PLAIN AND MOUNT ETNA...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4058 8587 4058 8596 4063 8597 4083 8547
4054 8546 4054 8587
TIME...MOT...LOC 1451Z 246DEG 51KT 4060 8590
JCSpecial weather statement, Nov 14, 10:09 AM EST, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1009 AM EST MON NOV 14 2011
OHZ016-024-025-141530-
ALLEN OH-PUTNAM OH-VAN WERT OH-
1009 AM EST MON NOV 14 2011
...STRONG THUNDERSTORMS MOVING TOWARD WESTERN ALLEN...EXTREME
SOUTHEASTERN PAULDING...VAN WERT AND SOUTHWESTERN PUTNAM COUNTIES...
AT 1006 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OHIO CITY...OR 9 MILES SOUTHWEST OF VAN
WERT...MOVING EAST AT 60 MPH.
NICKEL SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
VAN WERT...
DELPHOS...
OTTOVILLE...
JONESTOWN...
MIDDLE POINT AND VENEDOCIA...
NEEDMORE...SOUTHWORTH AND WETZEL...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4073 8464 4073 8471 4072 8472 4084 8475
4101 8429 4078 8422
TIME...MOT...LOC 1510Z 251DEG 50KT 4079 8462
JCLocal storm report, Nov 14, 10:41 AM EST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1041 AM EST MON NOV 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM HAIL 1 E PLEASANT PLAIN 40.70N 85.53W
11/14/2011 E0.25 INCH HUNTINGTON IN AMATEUR RADIO
PEA SIZE HAIL FELL FOR 3 MINUTES AT 900 SOUTH AND 400
WEST.
&&
FISHERLocal storm report, Nov 14, 2:17 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
217 PM EST MON NOV 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM TSTM WND DMG TEDROW 41.60N 84.21W
11/14/2011 FULTON OH EMERGENCY MNGR
WIDESPREAD POWER OUTAGES IN TOWN. RELAYED VIA AMATEUR
RADIO
&&
CEOLocal storm report, Nov 14, 2:23 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
223 PM EST MON NOV 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 1 S CLAYPOOL 41.11N 85.88W
11/14/2011 E0.75 INCH KOSCIUSKO IN TRAINED SPOTTER
&&
SCThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 10:05 PM EST | Small Craft Advisory | IWX | 8 hr | |
| Nov 14, 9:52 AM EST | Special Weather Statement | IWX | Huntington | 23 min |
| Nov 14, 10:04 AM EST | Severe Thunderstorm Warning | IWX | Grant, Huntington, Wabash, Wells | 26 min |
| Nov 14, 10:29 AM EST | Severe Thunderstorm Warning | IWX | Adams, Wells | 36 min |
| Nov 14, 1:40 PM EST | Severe Thunderstorm Warning | IWX | Cass, Fulton, Pulaski, White | 50 min |
| Nov 14, 2:15 PM EST | Tornado Warning | IWX | Cass, Fulton, Pulaski, White | 30 min |
| Nov 14, 2:26 PM EST | Tornado Warning | IWX | White | 34 min |
| Nov 14, 2:43 PM EST | Special Weather Statement | IWX | DeKalb | 32 min |
| Nov 14, 2:47 PM EST | Severe Thunderstorm Warning | IWX | Kosciusko, Whitley | 43 min |
| Nov 14, 2:56 PM EST | Severe Thunderstorm Warning | IWX | Cass, Fulton, Miami, Pulaski, Wabash | 34 min |
| Nov 14, 3:05 PM EST | Severe Thunderstorm Warning | IWX | Allen, Whitley | 40 min |
| Nov 14, 3:27 PM EST | Severe Thunderstorm Warning | IWX | Huntington, Miami, Wabash | 36 min |
| Nov 14, 3:34 PM EST | Severe Thunderstorm Warning | IWX | Allen | 17 min |
| Nov 14, 3:48 PM EST | Severe Thunderstorm Warning | IWX | Cass, Miami, Wabash | 27 min |
| Nov 14, 3:55 PM EST | Tornado Warning | IWX | Cass, Grant, Miami, Wabash | 35 min |
| Nov 14, 4:16 PM EST | Tornado Warning | IWX | Blackford, Grant, Huntington, Wabash, Wells | 29 min |
| Nov 14, 4:20 PM EST | Areal Flood Advisory | IWX | Adams, Allen, Cass, Grant, Huntington, Miami and 2 more | 3 hr |
| Nov 14, 4:44 PM EST | Severe Thunderstorm Warning | IWX | Adams, Blackford, Grant, Huntington, Jay, Wells | 31 min |
| Nov 14, 5:14 PM EST | Severe Thunderstorm Warning | IWX | Adams | 28 min |
| Nov 14, 5:35 PM EST | Special Weather Statement | IWX | Blackford, Jay | 25 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.